Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 28, 2020, 6:46 PM CDT for 4 counties in Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2020, 6:46 PM CDT (23:46 UTC)
- Expired
- Apr 28, 2020, 7:16 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Dallas County, MO, Hickory County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
948
WUUS53 KSGF 282346
SVRSGF
MOC029-059-085-105-290030-
/O.NEW.KSGF.SV.W.0075.200428T2346Z-200429T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
646 PM CDT Tue Apr 28 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Hickory County in central Missouri...
Northern Dallas County in southwestern Missouri...
Northwestern Laclede County in southwestern Missouri...
Camden County in central Missouri...
* Until 730 PM CDT.
* At 645 PM CDT, severe thunderstorms were located along a line
extending from 15 miles northeast of Hermitage to near Macks Creek
to near Urbana, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Osage Beach...
Camdenton... Village of Four Seasons...
Lake Ozark... Sunrise Beach...
Macks Creek... Linn Creek...
Climax Springs... Tunas...
Freedom... Hurricane Deck...
Old Linn Creek... Branch...
Barnumton... Decaturville...
Eldridge... Green Bay Terrace...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3821 9264 3817 9264 3817 9261 3810 9259
3809 9257 3807 9257 3805 9254 3784 9250
3780 9317 3794 9311 3806 9316 3806 9307
3813 9306 3822 9266
TIME...MOT...LOC 2345Z 255DEG 33KT 3806 9308 3796 9304 3784 9311
HAIL...1.00IN
WIND...60MPH
$$
DSA2 follow-up statements
266
WWUS53 KSGF 290002
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
702 PM CDT Tue Apr 28 2020
MOC085-290011-
/O.CAN.KSGF.SV.W.0075.000000T0000Z-200429T0030Z/
Hickory MO-
702 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKORY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and southwestern Missouri.
LAT...LON 3821 9264 3817 9264 3817 9261 3810 9259
3805 9254 3784 9250 3781 9303 3802 9300
3806 9307 3813 9306 3819 9277 3822 9267
TIME...MOT...LOC 0001Z 255DEG 33KT 3810 9290 3800 9286 3788 9293
$$
MOC029-059-105-290030-
/O.CON.KSGF.SV.W.0075.000000T0000Z-200429T0030Z/
Dallas MO-Laclede MO-Camden MO-
702 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN DALLAS...NORTHWESTERN LACLEDE AND CAMDEN COUNTIES...
At 701 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Laurie to 6 miles east of Macks
Creek to 12 miles east of Urbana, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Osage Beach...
Camdenton... Village of Four Seasons...
Lake Ozark... Sunrise Beach...
Macks Creek... Linn Creek...
Climax Springs... Eldridge...
Green Bay Terrace... Leadmine...
Freedom... Hurricane Deck...
Old Linn Creek... Branch...
Barnumton... Decaturville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3821 9264 3817 9264 3817 9261 3810 9259
3805 9254 3784 9250 3781 9303 3802 9300
3806 9307 3813 9306 3819 9277 3822 9267
TIME...MOT...LOC 0001Z 255DEG 33KT 3810 9290 3800 9286 3788 9293
HAIL...0.75IN
WIND...60MPH
$$
DSA498
WWUS53 KSGF 290016
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
716 PM CDT Tue Apr 28 2020
MOC029-059-105-290026-
/O.CAN.KSGF.SV.W.0075.000000T0000Z-200429T0030Z/
Dallas MO-Laclede MO-Camden MO-
716 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS...
NORTHWESTERN LACLEDE AND CAMDEN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and southwestern Missouri.
LAT...LON 3821 9264 3817 9264 3817 9261 3810 9259
3805 9254 3784 9250 3781 9303 3802 9300
3806 9307 3813 9306 3819 9277 3822 9267
TIME...MOT...LOC 0014Z 255DEG 33KT 3813 9275 3803 9271 3791 9278
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:09 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 28, 6:09 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 609 PM CDT Tue Apr 28 2020 .SHORT TERM...(Late tonight through Wednesday) Issued at 227 PM CDT Tue Apr 28 2020 Main area of severe convection should exit the area around midnight or 1 AM ish. The upper trough will close off into a strong upper low and push from northwest MO to near STL by mid morning on Wednesday. There will be a good chance of showers and a few thunderstorms as this cold core low pushes east and eventually out of the area. The main area of showers will be from central MO into the eastern Ozarks and should end in the early evening. Gusty northwest winds will develop over the area on Wednesday with some gusts over 30 mph possible. Cool conditions are expected, especially over central MO and the eastern Ozarks which will have more cloud cover and rainfall. Highs there will be from the upper 50s to low 60s, while mid to upper 60s will be possible in the western CWA. .LONG TERM...(Wednesday Night through Tuesday) Issued at 227 PM CDT Tue Apr 28 2020 The well advertised warm up will begin on Thursday as we see upper height rises with the approach of a decently amplified ridge. Highs Thursday should make it into the upper 60s to low 70s. Will start to see some low level warm advection on Thursday, but it really increases on Friday coinciding with the upper ridge axis. Highs on Friday will be in the mid 70s to low 80s. On Saturday, we will see the approach of the next shortwave and highs ahead of this system should reach the low to mid 80s across the CWA. A frontal boundary will push through Saturday night through Sunday night as the upper wave moves through and will bring the next chance of organized rainfall to the area. For now, it looks like Monday might be dry, with another system moving into the area Monday night into Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 606 PM CDT Tue Apr 28 2020 Severe convection was now pushing into the JLN area and should move out of there by 00z-01z. IFR conditions expected as the storms move through with mainly VFR after it moves through. It should move into SGF by 00z-02z and BBG from 01z-03z. Winds will significantly pick up on Wednesday during the mid morning through the afternoon with sustained northwest winds around 20-22kts and gusts up to 30 kts. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 28, 1:48 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 148 PM CDT Tue Apr 28 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 148 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Significant thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Severe thunderstorms are expected to rapidly develop later this afternoon ahead of a cold front. Large hail to the size of golf balls, damaging wind gusts up to 70 mph and a few tornadoes will all be possible. Even larger hail will be possible over the southwest portion of Missouri into southeast Kansas. The storms will move east across the area from late this afternoon through the evening hours. Most of the thunderstorm activity will push east of the area by 12 to 1 AM. In addition, heavy downpours of rain could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another breezy day is expected Wednesday with some gusts to 30 mph. There is also the possibility of isolated thunderstorms over portions of central Missouri and the eastern Ozarks. Another chance for thunderstorms will come this Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for all of the Missouri Ozarks into southeast Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 28, 5:44 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST 2 E SHERWIN 37.18N 94.91W
04/28/2020 E70 MPH CHEROKEE KS EMERGENCY MNGR
&&Local storm report, Apr 28, 6:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 1 ENE AIRPORT DRIVE 37.15N 94.50W
04/28/2020 M62 MPH JASPER MO ASOS
&&Special weather statement, Apr 28, 6:16 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
616 PM CDT Tue Apr 28 2020
MOZ055>057-068-069-080-081-290000-
Dallas MO-Camden MO-Benton MO-Miller MO-Hickory MO-Laclede MO-
Morgan MO-
616 PM CDT Tue Apr 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...NORTHERN DALLAS...
SOUTHERN BENTON...WESTERN MILLER...NORTHWESTERN LACLEDE...CAMDEN AND
SOUTHERN MORGAN COUNTIES UNTIL 700 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hermitage, moving east at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Pomme De Terre State Park...
Pomme de Terre Lake... Truman Lake...
Eldon... Osage Beach...
Camdenton... Village of Four Seasons...
Lake Ozark... Laurie...
Hermitage... Sunrise Beach...
Wheatland... Macks Creek...
Linn Creek... Preston...
Cross Timbers... Barnett...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, southwestern and west central Missouri.
LAT...LON 3843 9250 3791 9241 3787 9241 3785 9352
3814 9350 3815 9349 3843 9256
TIME...MOT...LOC 2316Z 262DEG 39KT 3798 9335
DSALocal storm report, Apr 28, 6:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 1 NNE JASPER 37.34N 94.30W
04/28/2020 E60 MPH JASPER MO AMATEUR RADIO
&&Local storm report, Apr 28, 6:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST 2 NNE CARYTOWN 37.28N 94.29W
04/28/2020 E70 MPH JASPER MO FIRE DEPT/RESCUE
&&Local storm report, Apr 28, 6:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 1 ENE JASPER 37.34N 94.29W
04/28/2020 JASPER MO FIRE DEPT/RESCUE
OVERTURNED SEMI-TRUCK ON I-49 AT JASPER
EXIT.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:40 PM CDT | Special Weather Statement | SGF | Benton | 50 min |
| Apr 28, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 31 min |
| Apr 28, 5:42 PM CDT | Special Weather Statement | SGF | Benton | 48 min |
| Apr 28, 5:52 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 38 min |
| Apr 28, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 22 min |
| Apr 28, 5:57 PM CDT | Tornado Warning | SGF | Barton, Jasper | 33 min |
| Apr 28, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 51 min |
| Apr 28, 6:16 PM CDT | Special Weather Statement | SGF | Camden, Hickory | 44 min |
| Apr 28, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, Newton | 52 min |
| Apr 28, 6:38 PM CDT | Tornado Warning | SGF | Barton, Dade, Jasper, Lawrence | 37 min |
| Apr 28, 6:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Dade, Greene, Lawrence, Stone | 55 min |
| Apr 28, 6:51 PM CDT | Special Weather Statement | SGF | Pulaski | 39 min |
| Apr 28, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.